Alert archive / Indiana / Freeze Warnings in 2020

Freeze Warning 8, NWS Indianapolis, IN

October 16, 20209 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 16, 2020, 3:24 PM EDT for 9 counties in Indiana. It took effect at Oct 17, 2020, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2020, 3:24 PM EDT (19:24 UTC)
In effect from
Oct 17, 2020, 2:00 AM EDT
Expired
Oct 17, 2020, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Decatur County, IN, Delaware County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS73 KIND 161924
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
324 PM EDT Fri Oct 16 2020

INZ040>042-048-049-056-057-064-065-170330-
/O.UPG.KIND.FR.Y.0006.201017T0600Z-201017T1300Z/
/O.NEW.KIND.FZ.W.0008.201017T0600Z-201017T1300Z/
Madison-Delaware-Randolph-Hancock-Henry-Shelby-Rush-Bartholomew-
Decatur-
Including the cities of Anderson, Muncie, Winchester, Greenfield,
Cumberland, New Castle, Shelbyville, Rushville, Columbus, 
and Greensburg
324 PM EDT Fri Oct 16 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Madison, Delaware, Randolph, Hancock, Henry, Shelby, 
  Rush, Bartholomew and Decatur Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ021-028>031-035>039-043>047-051>055-060>063-067>072-170330-
/O.CON.KIND.FR.Y.0006.201017T0600Z-201017T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-
Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Brown-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, 
Newport, Rockville, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Linton,
Bloomfield, Bloomington, Nashville, Vincennes, Washington, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
324 PM EDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, north central, south central, 
  southeast, southwest and west central Indiana.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
3 follow-up statements
123 
WWUS73 KIND 170142
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
942 PM EDT Fri Oct 16 2020

INZ040>042-048-049-056-057-064-065-170945-
/O.CON.KIND.FZ.W.0008.201017T0600Z-201017T1300Z/
Madison-Delaware-Randolph-Hancock-Henry-Shelby-Rush-Bartholomew-
Decatur-
Including the cities of Anderson, Muncie, Winchester, Greenfield,
Cumberland, New Castle, Shelbyville, Rushville, Columbus, 
and Greensburg
942 PM EDT Fri Oct 16 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Madison, Delaware, Randolph, Hancock, Henry, Shelby, 
  Rush, Bartholomew and Decatur Counties. 

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ021-028>031-035>039-043>047-051>055-060>063-067>072-170945-
/O.CON.KIND.FR.Y.0006.201017T0600Z-201017T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-
Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Brown-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, 
Newport, Rockville, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Linton,
Bloomfield, Bloomington, Nashville, Vincennes, Washington, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
942 PM EDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation. 

* WHERE...Portions of central, north central, south central, 
  southeast, southwest and west central Indiana. 

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
726 
WWUS73 KIND 170720
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
320 AM EDT Sat Oct 17 2020

INZ040>042-048-049-056-057-064-065-171300-
/O.CON.KIND.FZ.W.0008.000000T0000Z-201017T1300Z/
Madison-Delaware-Randolph-Hancock-Henry-Shelby-Rush-Bartholomew-
Decatur-
Including the cities of Anderson, Muncie, Winchester, Greenfield,
Cumberland, New Castle, Shelbyville, Rushville, Columbus, 
and Greensburg
320 AM EDT Sat Oct 17 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Madison, Delaware, Randolph, Hancock, Henry, Shelby, 
  Rush, Bartholomew and Decatur Counties. 

* WHEN...Through 9 AM EDT.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ021-028>031-035>039-043>047-051>055-060>063-067>072-171300-
/O.CON.KIND.FR.Y.0006.000000T0000Z-201017T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-
Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Brown-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, 
Newport, Rockville, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Linton,
Bloomfield, Bloomington, Nashville, Vincennes, Washington, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
320 AM EDT Sat Oct 17 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 32 degrees will result in frost 
  formation.
  

* WHERE...Portions of central, north central, south central, 
  southeast, southwest and west central Indiana. 

* WHEN...Through 9 AM EDT.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
419 
WWUS73 KIND 171303
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
903 AM EDT Sat Oct 17 2020

INZ040>042-048-049-056-057-064-065-171415-
/O.EXP.KIND.FZ.W.0008.000000T0000Z-201017T1300Z/
Madison-Delaware-Randolph-Hancock-Henry-Shelby-Rush-Bartholomew-
Decatur-
Including the cities of Anderson, Muncie, Winchester, Greenfield,
Cumberland, New Castle, Shelbyville, Rushville, Columbus, 
and Greensburg
903 AM EDT Sat Oct 17 2020

...FREEZE WARNING HAS EXPIRED...

Temperatures are rising across central Indiana so the freeze
warning has been allowed to expire.

$$

INZ021-028>031-035>039-043>047-051>055-060>063-067>072-171415-
/O.EXP.KIND.FR.Y.0006.000000T0000Z-201017T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-
Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Brown-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, 
Newport, Rockville, Greencastle, Plainfield, Brownsburg, 
Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Linton,
Bloomfield, Bloomington, Nashville, Vincennes, Washington, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
903 AM EDT Sat Oct 17 2020

...FROST ADVISORY HAS EXPIRED...

Temperatures are rising across central Indiana so the frost
advisory has been allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 16, 3:24 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 16, 3:24 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
324 PM EDT Fri Oct 16 2020

.UPDATE...
The SYNOPSIS...NEAR TERM...SHORT TERM and LONG TERM Sections have
been updated below.

&&

.SYNOPSIS...
Issued at 324 PM EDT Fri Oct 16 2020

After another frosty night tonight...a windy and mild day is
expected for Saturday...a frontal boundary will move into the Ohio
Valley and bring the best threat for widespread rainfall seen in two
months for late Sunday into the first part of next week. Warmer
weather is expected by late next week with another chance for rain
by Friday as a cold front approaches.

&&

.NEAR TERM /Rest of Today and Tonight/...
Issued at 324 PM EDT Fri Oct 16 2020

Brilliant fall afternoon in progress with mostly sunny skies and
breezy conditions. Axis of clouds approaching the northern Wabash
Valley ahead of a weak frontal boundary passing through the Great
Lakes. 19Z temperatures were predominantly in the 50s.

Forecast focus for the rest of the afternoon and tonight is
twofold...the enhanced fire danger through the rest of the afternoon
and another round of near freezing temperatures and frost tonight.

For the remainder of the afternoon...well mixed boundary layer
conditions will support wind gusts peaking at 20-25mph mainly across
the northwest half of the forecast area in closer proximity to a
narrow 850mb jet over northern and central Illinois. With RH values
at 20-25% and the overall dry ground...an increased fire danger will
exist for the next few hours. Have covered this with an SPS and the
HWO with any threat diminishing by early evening as RH levels start
to bounce back and gusts drop off.

The focus then shifts to frost/freeze headlines overnight.
Temperatures are expected to again fall into the 30s despite an
increase in mid and high level clouds during the predawn hours and
the passage of the surface ridge axis overnight. While winds will
drop off to generally 5-7 mph and lower...growing trends that
temperatures may be able to bottom out near or just below freezing
over eastern portions of the forecast area where the ridge axis will
pass and high clouds will arrive latest. An upgrade to a freeze
warning is warranted for points E/NE of the Indy metro.

Despite much of the forecast area effectively having their growing
season ended with the low temperatures this morning...will continue
with all frost/freeze headlines across the entire forecast area to
minimize any confusion canceling them would do today. Will
confirm the end of the growing season and all frost/freeze
headlines for the western 2/3 of the forecast area on Saturday.
Depending on lows in eastern counties tonight...may be able to add
them as well.

Temps...as has been the case of late...prefer to undercut all
temperature guidance with the very dry airmass present. Lows may be
reached more in the 06-08Z timeframe before the clouds arrive late.
Expect generally low to mid 30s with the coldest temperatures in
eastern counties. A few cool spots in the east will likely find the
upper 20s.

&&

.SHORT TERM /Saturday and Saturday Night/
Issued at 324 PM EDT Fri Oct 16 2020

Forecast challenges focus on the potential for enhanced fire weather
and gusty S/SW winds Saturday.

The broad high pressure will drift E/NE from the Tennessee Valley
Saturday morning to the Mid Atlantic region early Sunday.
Meanwhile...a cold front will track out of the northern Plains and
progress east towards the region by Sunday morning. This will create
a tightening surface pressure gradient Saturday afternoon and night
that will only further be enhanced by a strong 60+kt 850mb jet
extending from the central Plains to the western Great Lakes. With
the boundary layer again becoming well mixed...winds will have no
issue making it to the surface and setting the stage for a windy
afternoon with similarities to Wednesday. Wind gusts are likely to
peak at 30-35mph and perhaps as high as 40mph across the northern
Wabash Valley Saturday afternoon.

Those strong wind gusts play right into the primary concern for
Saturday afternoon and evening which is the fire danger threat. As
mentioned with the winds...the setup for Saturday afternoon is quite
similar to Wednesday afternoon when multiple field fires broke out
over western Indiana due to the gusty winds and low RH values near
20%. Dead fuel moisture values have risen some courtesy of the rain
Thursday but a dry...breezy day today and again Saturday should help
to pull values back down closer the critical thresholds. Want
another set of model runs for the overnight crew to look at...but
may need to consider fire weather headlines late tonight or Saturday
morning. Will continue to highlight via the SPS and HWo at this time.
Winds will drop back a bit Saturday evening as clouds increase ahead
of the approaching cold front.

Temps...continued the recent trend of going above guidance during the
day as the SW flow and warm advection ahead of the cold front with
highs likely into the mid and possibly upper 60s over much of the
area. Expect a much warmer night in the mid and upper 40s Saturday
night with southwest flow continuing.

&&

.LONG TERM /Sunday through Friday/...
Issued at 324 PM EDT Fri Oct 16 2020

A cold front will move through the area on Sunday, but it will stall
out not too far to the south of central Indiana as upper flow
becomes nearly parallel to it. Moisture will gradually increase as
southwest flow aloft brings in some moisture. Given this, will go
with some chance PoPs most areas.

Sunday night into Monday, 850mb flow increases, bringing more
moisture. Isentropic lift ramps up, and the area gets under the
right entrance region of an upper jet. Meanwhile, a surface low will
move along the front to the south.

The combination of the forcing and moisture will lead to higher end
chance category PoPs or low end likely PoPs through Monday.
Integrated water vapor transport plots show that the best moisture
will likely remain closer to the Ohio River, so for the moment
expect the highest rain amounts to be south of central Indiana.

From Monday night into Thursday, upper flow will remain from the
west southwest. At the surface, the front will meander around the
area. Various upper impulses will bring some forcing at times, but
the timing of these will vary. The result will be broadbrushed
low PoPs for much of the time with low confidence on specifics.

Upper flow will become more westerly around Friday, allowing the
front to finally move out of the area. Some PoPs will linger on
Friday as the front exits.

Temperatures will gradually warm to above normal by the middle of
next week. However, temperatures will depend on where the front sets
up each day, so again confidence is low on the specifics.

&&

.AVIATION /Discussion for 161800Z TAF Issuance/...
Issued at 1254 PM EDT Fri Oct 16 2020

IMPACT: Gusts peaking at 20-22kts KHUF and KLAF through 23-00Z.
Gusts at all terminals at or above 20kts Saturday after 15Z.

DISCUSSION: High pressure will remain across the region through
Saturday. A weak frontal boundary passing through the Great lakes
late this afternoon will bring some high level clouds to northern
Indiana and an increase in wind gusts.

More widespread wind gusts from the S/SW are expected from late
morning Saturday through the rest of the day as the surface
pressure gradient tightens over the area.

CONFIDENCE: High confidence in VFR conditions throughout the
forecast period. High confidence in wind gusts impacting KHUF and
KLAF this afternoon and again over all terminals Saturday
afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 9 AM EDT Saturday for INZ040>042-048-
049-056-057-064-065.

Frost Advisory from 2 AM to 9 AM EDT Saturday for INZ021-028>031-
035>039-043>047-051>055-060>063-067>072.

&&

SYNOPSIS...Ryan
NEAR TERM...Ryan
SHORT TERM...Ryan
LONG TERM....50
AVIATION...Ryan
Hazardous weather outlook, Oct 16, 11:36 AM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1136 AM EDT Fri Oct 16 2020

INZ021-028>031-035>049-051>057-060>065-067>072-171545-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
1136 AM EDT Fri Oct 16 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...ENHANCED FIRE DANGER SATURDAY AFTERNOON AND EARLY EVENING...

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: Widespread frost late tonight into early Saturday.

Discussion: High pressure will provide dry conditions with below
normal temperatures.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Breezy with elevated fire danger Saturday afternoon and
early evening.

Discussion: Surface high pressure will slide southeast across the
Ohio Valley tonight and east coast on Saturday. Then, a series of
frontal systems will bring chances of rain to the area by Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Oct 16, 1:28 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
128 PM EDT Fri Oct 16 2020

INZ021-028>031-035>049-051>057-060>065-067>072-171000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
128 PM EDT Fri Oct 16 2020

...ENHANCED FIRE DANGER THIS AFTERNOON AND AGAIN SATURDAY
AFTERNOON AND EARLY EVENING...

Wind gusts to around 25 mph will combine with low humidity and dry
ground conditions to increase fire danger over the northwest half
of central Indiana this afternoon. On Saturday...an even greater
risk for fire danger will exist over all of central Indiana during
the afternoon and evening as wind gusts are expected to peak over
30 mph with the low humidity and dry ground.

Avoid open burning if possible this afternoon and again Saturday
afternoon and early evening.

Ryan

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 4:02 AM EDTFrost AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more29 hr

Nearby

Freeze Warnings in Indiana, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.